Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 4, NWS Omaha, NE

April 3, 201130 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at Apr 3, 2011, 11:08 AM CDT for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Apr 3, 2011, 12:00 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2011, 11:08 AM CDT (16:08 UTC)
In effect from
Apr 3, 2011, 12:00 PM CDT
Expired
Apr 4, 2011, 3:00 PM CDT
In force
27 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 491 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-819 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
491 m²/s²
0-3 km storm-relative helicity
484 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WWUS73 KOAX 031608
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1108 AM CDT SUN APR 3 2011

...STRONG WINDS ACROSS THE CENTRAL PLAINS TODAY AND TONIGHT...

.A DRY COLD FRONT WAS SWEEPING ACROSS THE CENTRAL PLAINS TODAY
BRINGING STRONG NORTHWEST WINDS ON THE BACKSIDE OF THE FRONT.
SUSTAINED WINDS OF 25 TO 30 MPH WILL BE POSSIBLE WITH AN
OCCASIONAL GUST TO AROUND 45 MPH POSSIBLE. WINDY CONDITIONS WILL
CONTINUE THROUGH MUCH OF THE AFTERNOON AND OVERNIGHT HOURS BEFORE
DIMINISHING EARLY MONDAY MORNING. 

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-040015-
/O.NEW.KOAX.WI.Y.0004.110403T1700Z-110404T1100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
1108 AM CDT SUN APR 3 2011

...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT MONDAY. 

*  SUSTAINED NORTHWEST WINDS OF 25 TO 30 MPH...ACCOMPANIED BY AN
   OCCASIONAL GUST TO NEAR 45 MPH...WILL CONTINUE THROUGH EARLY
   MONDAY MORNING. 

*  THE STRONGEST WINDS ARE EXPECTED DURING THE LATE AFTERNOON
   HOURS AND INTO THE EVENING HOURS. 

*  DIFFICULT DRIVING CONDITIONS...ESPECIALLY EAST WEST BOUND...IS
   POSSIBLE DUE TO THE LIKELIHOOD OF OF STRONG CROSS WINDS. ALSO
   OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD SECURED AS ITEMS
   SUCH AS THIS COULD BE BLOWN AROUND.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
MEYER
6 follow-up statements
937 
WWUS73 KOAX 032130
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
430 PM CDT SUN APR 3 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-041100-
/O.CON.KOAX.WI.Y.0004.000000T0000Z-110404T1100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
430 PM CDT SUN APR 3 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY. 

*  TIMING: THE STRONGEST WINDS ARE EXPECTED DURING THE LATE
   AFTERNOON THROUGH THE EARLY OVERNIGHT HOURS. 

*  WINDS: SUSTAINED NORTHWEST WINDS OF 20 TO 35 MPH...ACCOMPANIED
   BY AN OCCASIONAL GUST TO NEAR 45 MPH...WILL CONTINUE THROUGH
   EARLY MONDAY MORNING.

*  IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY EAST WEST
   BOUND...IS POSSIBLE DUE TO THE LIKELIHOOD OF OF STRONG CROSS
   WINDS. ALSO OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD SECURED
   AS ITEMS SUCH AS THIS COULD BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
956 
WWUS73 KOAX 040322
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1022 PM CDT SUN APR 3 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-041100-
/O.CON.KOAX.WI.Y.0004.000000T0000Z-110404T1100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
1022 PM CDT SUN APR 3 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY. 

* TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE OVERNIGHT. AT
  TIMES...SPEEDS COULD BE AROUND 25 TO 30 MPH WITH GUSTS UP TO 40
  TO 45 MPH. WINDS COULD ALSO DIMINISH SLIGHTLY FOR AWHILE...BUT
  ARE EXPECTED TO INCREASE AGAIN WITH A SECONDARY SURGE LATE IN
  THE NIGHT AND EARLY MONDAY MORNING.

* WINDS...SUSTAINED NORTHWEST WINDS OF 20 TO 35 MPH...ACCOMPANIED BY
  AN OCCASIONAL GUST TO NEAR 45 MPH...WILL CONTINUE THROUGH EARLY
  MONDAY MORNING.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY EAST WEST
  BOUND...IS POSSIBLE DUE TO THE LIKELIHOOD OF OF STRONG CROSS
  WINDS. ALSO OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD SECURED
  AS ITEMS SUCH AS THIS COULD BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
790 
WWUS73 KOAX 040807
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
307 AM CDT MON APR 4 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-041615-
/O.EXT.KOAX.WI.Y.0004.000000T0000Z-110404T2000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
307 AM CDT MON APR 4 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON.

* TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE FROM THIS MORNING
  INTO THE EARLY AFTERNOON. AT TIMES...SPEEDS COULD BE AROUND 25
  TO 35 MPH WITH GUSTS UP TO 40 TO 45 MPH.

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...
  ACCOMPANIED BY AN OCCASIONAL GUST TO NEAR 45 MPH...WILL 
  CONTINUE THROUGH EARLY MONDAY MORNING. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY EAST WEST 
  BOUND...IS POSSIBLE DUE TO THE LIKELIHOOD OF OF STRONG CROSS 
  WINDS. ALSO OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD 
  SECURED AS ITEMS SUCH AS THIS COULD BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MAYES
974 
WWUS73 KOAX 040842
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
342 AM CDT MON APR 4 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-041645-
/O.CON.KOAX.WI.Y.0004.000000T0000Z-110404T2000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
342 AM CDT MON APR 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. 

* TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE FROM THIS MORNING
  INTO THE EARLY AFTERNOON. 

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH... ACCOMPANIED
  BY GUSTS OF 40 TO 50 MPH...WILL CONTINUE THROUGH THIS
  AFTERNOON.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON EAST- WEST
  ROADS...ARE POSSIBLE DUE TO THE LIKELIHOOD OF OF STRONG CROSS
  WINDS. ALSO OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD SECURED
  AS ITEMS SUCH AS THIS COULD BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MAYES
167 
WWUS73 KOAX 041617
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1117 AM CDT MON APR 4 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-042000-
/O.CON.KOAX.WI.Y.0004.000000T0000Z-110404T2000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
1117 AM CDT MON APR 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. 

* TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE EARLY
  AFTERNOON.

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH... ACCOMPANIED
  BY GUSTS OF 40 TO 50 MPH ARE EXPECTED. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON EAST- 
  WEST ROADS...ARE POSSIBLE DUE TO THE LIKELIHOOD OF OF STRONG 
  CROSS WINDS. ALSO OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD 
  SECURED AS ITEMS SUCH AS THIS COULD BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
639 
WWUS73 KOAX 041959
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
259 PM CDT MON APR 4 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-042100-
/O.EXP.KOAX.WI.Y.0004.000000T0000Z-110404T2000Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
259 PM CDT MON APR 4 2011

...WIND ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON. 

NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH THE LATE
AFTERNOON...BUT WIND ADVISORY CRITERIA OF SUSTAINED WINDS OF 30
MPH OR GUSTS TO 45 MPH ARE GENERALLY NO LONGER EXPECTED. THUS THE
WIND ADVISORY AS BEEN ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 3, 3:52 AM CDT, 7 hours 16 minutes earlier.

Area forecast discussion, Apr 3, 3:52 AM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
352 AM CDT SUN APR 3 2011

.DISCUSSION...

MAIN FORECAST CONCERNS REVOLVE AROUND FRONTAL PASSAGE LATE TODAY AND
TONIGHT AND RESULTING PRECIPITATION AND WINDS.

TODAY AND TONIGHT...LOW PRESSURE CENTERED OVER SOUTH DAKOTA THIS
MORNING WILL SHIFT ACROSS NORTHERN IOWA THIS AFTERNOON ON ITS WAY TO
LOWER MICHIGAN MONDAY MORNING. OVERALL MOISTURE PROFILES ARE NOT TOO
IMPRESSIVE WITH THIS FEATURE. THIS PLUS THE FACT THE SYSTEM IS
QUITE PROGRESSIVE WILL LIMIT RAINFALL TOTALS TO LESS THAN A TENTH
OF AN INCH IF THAT. INSTABILITY PARAMETERS POINT TO MARGINAL
INSTABILITY...THUS WILL NOT BE INCLUDING THUNDER. BEST THUNDER
POTENTIAL IS WELL TO OUR SOUTHEAST ACROSS EASTERN KS/WESTERN MO
WHERE MU CAPES ARE MAXIMIZED AHEAD OF THE FRONT. 850MB TEMPERATURES WILL
FALL NEARLY 20 DEGREES FROM THIS MORNING TO TOMORROW MORNING...THE
RESULTING STEEP LAPSE RATES WILL ALLOW FOR GOOD MIXING AND STRONG
WINDS. DECIDED TO HOLD OFF ON ANY WIND HEADLINES FOR THE TIME
BEING. THOUGH WIND ADVISORY CRITERIA...SUSTAINED WINDS OF 30 TO 40
MPH...APPEARS A GOOD BET OVERNIGHT. ADVISORY CRITERIA WILL BE
CLOSE TO BEING REACHED EVEN LATE THIS AFTERNOON FOR
KNOX/ANTELOPE/CEDAR/PIERCE/BOONE COUNTIES AS THE FRONT MOVES IN.
NOT SURE IF MIXING WILL BE DEEP ENOUGH THOUGH TO SEE SUSTAINED
WINDS ABOVE 30 MPH AS THE BETTER LOW LEVEL WIND CORE LAGS THE
FRONT TILL AFTER 00Z.

MONDAY THROUGH WEDNESDAY...POST FRONTAL...MONDAY WILL BE BLUSTERY
AND COOL...THOUGH EVEN BY THE AFTERNOON TEMPERATURES WILL BE
ATTEMPTING TO REBOUND. FOR TUESDAY AND WEDNESDAY 850MB AIRMASS
TEMPERATURES RISE BACK INTO A MORE SEASONABLE RANGE. THIS WILL
ALLOW FOR HIGHS IN THE 60S FOR MID WEEK. A WEAK FRONT WILL MOVE
THROUGH LATE TUESDAY NIGHT...PRECIPITATION CHANCES ARE LOW WITH
THIS FEATURE AS AVAILABLE MOISTURE IS LIMITED.

&&

.AVIATION...

TAF SITES KOFK/KOMA/KLNK

06Z TAFS

WINDS WILL BE THE MAIN CONCERN FOR THE TAF CYCLE...WITH GUSTY
SOUTHERLY TO SOUTHWESTERLY WINDS AHEAD OF THE COLD FRONTAL PASSAGE
TODAY...AND GUSTY NORTHWEST WINDS BEHIND IT.  FRONT SHOULD REACH
KOFK BY AROUND 14Z...KLNK BY AROUND 16Z...AND KOMA BY AROUND 17Z.
MAY SEE LIGHT RAIN AT SITES...BUT CONFIDENCE IS TOO LOW TO ADD TO
TAFS YET.  ALSO MAY SEE MVFR CIGS THIS EVENING AND TONIGHT...AND MAY
INCLUDE THOSE LOWER CIGS IN 12Z TAF UPDATE.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DISCUSSION...PEARSON
AVIATION...MAYES
Hazardous weather outlook, Apr 3, 4:05 AM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
405 AM CDT SUN APR 3 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-032315-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
405 AM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PUSH INTO NORTHEASTERN NEBRASKA THIS
AFTERNOON AND THROUGH THE REMAINDER OF THE AREA OVERNIGHT. STRONG
WINDS ARE POSSIBLE WITH THIS FRONTAL PASSAGE. SUSTAINED NORTHWEST
WINDS TO 30 MPH ARE POSSIBLE WITH GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. EXTENDED
FORECAST MODELS ARE INDICATING A MORE ACTIVE WEATHER PATTERN LATE
IN THE FORECAST PERIOD...THURSDAY NIGHT INTO NEXT WEEKEND. AT THIS
TIME IT IS STILL TOO EARLY TO DETERMINE IF ANY SEVERE WEATHER WILL
OCCUR...BUT THE POTENTIAL FOR SOME THUNDERSTORM ACTIVITY LOOKS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PEARSON

Nearby

Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.